Thunderstorm Wind, Trigg
- When
- July 6, 12:16 PM CST
- Where
- Trigg County, Cerulean
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.970, -87.720
A trained spotter measured a wind gust to 60 mph.
A line of thunderstorms produced sporadic wind damage in southeast Missouri. The line intensified as it approached the Mississippi River and began to bow out.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A line of thunderstorms produced sporadic wind damage in southeast Missouri. The line intensified as it approached the Mississippi River and began to bow out. Widespread damaging winds raked areas west of Kentucky Lake in the afternoon. The wind damage became more sporadic east of Kentucky Lake. The storms occurred ahead of a small-scale 500 mb shortwave over western Missouri. A moderately strong southwest wind flow of moist and very unstable air fueled the storms. Mixed-layer capes around 3000 j/kg fed into the southern end of the line of storms. Precipitable water values were near 2 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 6, 11:43 AM CST, 33 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY Issued by National Weather Service Louisville KY 1243 PM CDT WED JUL 6 2016 .UPDATE... Issued at 1239 PM CDT Wed Jul 6 2016 The AVIATION section has been updated for the 18Z TAF issuance. UPDATE Issued at 1134 AM CDT Wed Jul 6 2016 Converging MCS's across our region this afternoon will result in a good chance of severe storms with damaging winds being the primary threat, mainly over southeast Missouri, the southern tip of Illinois and the Purchase Area of west Kentucky. The strongest storms are likely to form near the intersection of the 2 boundaries, which will result in a quick east southeast or southeast motion. Large hail will also be possible. The quick storm motion should limit the heavy rainfall potential, although there will be some relatively brief intense rainfall rates, which may tax poorly draining areas. Heat indices may climb above 100 ahead of the storms over southeast Missouri and west Kentucky. North of the southward moving boundary, it will be much cooler. && .SHORT TERM...(Today through Friday night) Issued at 135 AM CDT Wed Jul 6 2016 MCS will be developing/storms becoming more numerous in vicinity of current activity from Ncntrl IL back into across srn IA/nrn MO early this morning. It will be diving southeastward and its remnants or outflows potentially will be flirting with our northern CWA border by 12Z this morning. Said outflows/boundaries should touch off scattered convection for us this morning, particularly across the north and east, where models track decaying system. Then, said outflows/boundaries should reignite activity during the daytime heating ptn of the day, and this may be across our central and southern counties. We'll therefore carry and translate mid to high chance cat pops across the area today. This includes SWODY1 slgt risk svr. across mainly our northern half of the area, where the boundary should settle and help stimulate/focus some more aggressive updrafts "during the heat of the daytime", as the outlook states. Another wave/associated convection makes a dive southward across the area late Wed night-early Thursday, and its outflow/boundary could also focus some daytime convection later Thursday. So a similar scenario for Thursday, although upper heights are starting to rise in our south/west, in response to the broader ridge aloft. Our best chance for stronger storms/additional coverage comes Friday pm/evening, when a front dives south out of the zonal westerlies that make passage across the Great Lakes and nudge into the Ohio valley. It'll break the ridge down a bit, and activate diurnal convection along the boundary. With some dynamical energy, these storms will have perhaps the best chance for damaging wind gust potential, in addition to the heavy rain/lightning producers. Heat Index will exceed 100 today, and may approach 105 briefly in isolated locales. A slightly better chance of reaching or exceeding 105 for the area occurs Thursday and Friday afternoons, and thus will be monitored closely if it necessitates headline/advisory posting. .LONG TERM...(Saturday through Tuesday) Issued at 244 AM CDT Wed Jul 6 2016 Models show a frontal boundary meandering near or just south of the PAH forecast area through the weekend into early next week. GFS is farther north and more robust with QPF amounts than the ECMWF, and the Canadian implies more diurnally driven chances. Overall this set up will keep the best shower and thunderstorm chances focused across our southern half of counties Saturday through Monday, with just slight chances for our northeast counties. Kept probabilities in the chance category or lower for now until we see a little better model agreement. Temperatures will be near seasonal through this period with highs around 90 degrees and lows around 70 degrees. For Monday night into Tuesday, models show the front lifting northeast across our region, which should give us a little more uniform shower and thunderstorms chances. Again, kept probabilities in the chance category for now due to potential timing concerns and fairly light QPF amounts. The front lifting north will also result in slightly higher temperatures and dew points for Tuesday. && .AVIATION... Issued at 1243 PM CDT Wed Jul 6 2016 A line of severe thunderstorms will impact KCGI shortly with winds up to and possibly in excess of 50kts. The line will similarly impact KPAH around 19Z. Winds fields will be from the east or southeast for the remainder of the day behind the convective activity. Confidence in the forecast beyond this afternoon is low, so just kept the forecasts simple and VFR with the exception of some MVFR fog at KCGI late tonight/early Thursday. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1117 AM CDT WED JUL 6 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1117 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS HAS JUST MOVED INTO SOUTHEAST MISSOURI AND WILL MOVE EAST THROUGH ALL OF SOUTHEAST MISSOURI...AND ACROSS THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH THE AFTERNOON. LARGE HAIL...BRIEF VERY HEAVY RAINS...AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DAILY CHANCE OF THUNDERSTORMS EXISTS. FRIDAY AFTERNOON MAY YIELD THE NEXT BEST CHANCE FOR STRONGER STORMS...BUT MOST STORMS EACH DAY WILL HAVE HEAVY RAIN AND LIGHTNING AS THEIR PRIMARY HAZARDS. AFTERNOON HEAT INDICES WILL TOP OUT IN EXCESS OF 100 DEGREES OVER NEARLY THE ENTIRE AREA THURSDAY AND FRIDAY...AND MAY AT TIMES REACH OR EXCEED THE ADVISORY THRESHOLD OF 105 FOR SOME LOCALES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST MISSOURI...THE PURCHASE AREA OF KENTUCKY...AND THE SOUTHERN TIP OF ILLINOIS. DRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 1 S POPLAR BLUFF 36.75N 90.41W
07/06/2016 BUTLER MO EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN. POWER LINES DOWN
TOO.
1220 PM TSTM WND DMG 1 NE ZALMA 37.15N 90.07W
07/06/2016 BOLLINGER MO PUBLIC
TREES SNAPPED AND UPROOTED.
&&
NWS PADUCAH KY
IRIS SYSTEMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1231 PM CDT WED JUL 6 2016 KYZ007-008-011-012-061815- LYON KY-MARSHALL KY-LIVINGSTON KY-TRIGG KY- 1231 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...SOUTHEASTERN LIVINGSTON...LYON AND NORTHWESTERN TRIGG COUNTIES UNTIL 115 PM CDT... AT 1231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENTON...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BENTON...EDDYVILLE...LAND BETWEEN THE LAKES AREA...ENERGY... ROCKCASTLE...KUTTAWA AND GRAND RIVERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR WESTERN KENTUCKY. LAT...LON 3676 8838 3690 8842 3716 8811 3686 8785 TIME...MOT...LOC 1731Z 245DEG 21KT 3690 8829
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM NON-TSTM WND GST 2 W SCOTT CITY 37.23N 89.57W
07/06/2016 M55 MPH SCOTT MO ASOS
ASOS STATION CAPE GIRARDEAU REGIONAL AIRPORT
/CGI/.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
104 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG 2 NNE DEXTER 36.82N 89.94W
07/06/2016 STODDARD MO EMERGENCY MNGR
TREES DOWN NORTH AND SOUTH OF DEXTER.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG CAPE GIRARDEAU 37.30N 89.55W
07/06/2016 CAPE GIRARDEAU MO PUBLIC
TREE DOWN IN CAPAHA PARK. VIA SOCIAL MEDIA.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TSTM WND DMG DONIPHAN 36.63N 90.83W
07/06/2016 RIPLEY MO EMERGENCY MNGR
LATE REPORT. SCATTERED TREES DOWN ACROSS THE
COUNTY. .
&&
PSThe Ft Campbell radar (KHPX), 47 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
19 thunderstorm wind, 2 tornado, 1 funnel cloud, 1 flood. Local standard time, as filed.
A trained spotter measured a wind gust to 60 mph.
Numerous trees were blown down across parts of the county, including the city of La Center. Power lines were blown down in Wickliffe and La Center. Roads were blocked in a number of locations around the county. A mobile home was overturned in Barlow.
Trees and power lines were down across parts of the county. Numerous power outages were reported. A sawmill was damaged on County Road 1201 northeast of Arlington. A barn was damaged along Kentucky Highway 307 between the intersections of Highways 121 and 80.
The tornado touched down on Highway 473 just north of Bandana, where there was significant damage to a home, barn, and grain bin. Debris from the home was thrown at least a half mile. The rest of the damage consisted mainly of snapped and uprooted trees, including some large mature trees. A few homes sustained minor roof and siding damage along the path. Peak winds were estimated near 105 mph. The tornado crossed into McCracken County where Highway 358 crosses the county line.
The tornado entered McCracken County from Ballard County along Highway 358. Damage in McCracken County consisted mostly of snapped and uprooted trees, including some large mature trees. At least ten trees were blown down in the McCracken County portion of the path. A few homes sustained minor roof and siding damage along the path. A barn roof was blown off. Peak winds were estimated near 105 mph.
Numerous trees were blown down. A tin roof was blown off an equipment shed and another business in Clinton. Most of the damage was on the north side of Clinton or in Clinton.
Shingles were blown off a house, and small to medium-size tree limbs were down.
Numerous trees were blown down across the county, including the city of Paducah. At least a couple of trees landed on houses. Other trees landed on power lines and across roadways. A wind gust to 66 mph was measured by the automated observing system at Barkley Regional Airport, adjacent to the National Weather Service office. A trained spotter on the south side of Paducah measured a wind gust to 67 mph. A utility company reported 7,000 people were without power in the city of Paducah.
A funnel cloud was reported by a trained spotter moving over the Ohio River toward Metropolis, Illinois.
Numerous trees were blown down in northwest and north central Graves County. A large tree was snapped a few miles north of Fancy Farm. Roof damage was reported in Boaz.
Numerous trees were blown down across eastern McCracken County. A few of the trees landed on roads and power lines. Highway 450 was closed by downed trees. Shingles and gutters were blown off at least a few homes near U.S. Highway 68. A few utility poles were snapped on Highway 1954.
Numerous trees were blown down across northeast, east central, and central Graves County. A wind gust to 62 mph was measured at the Mayfield-Graves County airport. Power was out in some rural locations for over 24 hours. In Mayfield, the roof of an American Legion post was extensively damaged. Damage estimates were near 100,000 dollars to completely repair the roof.
Numerous trees and power lines were blown down across central and northwest parts of the county. Near Oak Level, power poles and trees were blown down. Some structural damage was reported in the Benton area.
The public estimated a wind gust to 65 mph.
There were scattered reports of downed trees in north central and northeast Marshall County. A wind gust to 58 mph was measured at the Kentucky mesonet site near Draffenville. Some isolated structural damage was reported in the area, mostly due to fallen trees. Several miles north of Fairdealing, trees were blown down near Kentucky Lake.
Four power poles with transformers were blown down.
Large trees were down a few miles east-northeast of Lynn Grove. In Murray, the public estimated the wind gusted to 70 mph.
A secondary road was flooded.
Trees were down across northern parts of the county, especially in the Rockcastle area. Trees and power lines were down across the city of Cadiz. A trained spotter estimated winds gusted to 60 mph between Cadiz and Rockcastle.
A wind gust was measured to 60 mph.
A trained spotter measured a wind gust to 64 mph in Princeton. Trees were bent over several miles north of Princeton along Highway 293.
Multiple trees and power lines were blown down in and around Clay. Some of the trees blocked streets. A tree fell on a house. Several trees fell across power lines, bringing down power poles.
Northeast of Elkton, trees were blown down and a swingset was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2016Every state in 2016This day in weather historyThe tornado archive for Kentucky, 2016Warnings in Kentucky, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638582, 638572, 638574, 638631, 638632, 638556, 638640, 638587, 638560, 638558, 638669, 638588, 638597, 638595, 638576, 638557, 638568, 646569, 638593, 638580, 638592, 638584, 638596.